MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD 7F 16X4 80CM; DILATOR, ESOPHAGEAL

CORDIS CORPORATION MAXI LD 7F 16X4 80CM; DILATOR, ESOPHAGEAL
Model Number 4171640S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the maxi ld 7f 16x4 balloon burst at 5atm in the iliac vein.The device was removed intact from the patient.The case was completed with the use of a new 16x40 maxi.The balloon did rupture while in the vessel and while in a stent.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The intended lesion was in the iliac vein.The lesion did not have any calcification and the vessel did not have any tortuosity.The lesion was noted to have a 50% stenosis.The device was no used to treat a chronic total occlusion.The non-cordis inflation device was filled with a 50/50 saline/contrast ratio.The same inflation device was used with other devices during the procedure.A non-cordis wire crossed the lesion.(size/lot not known).There was no resistance/friction noted while the device was inserted through the rotating hemostatic valve or while being inserted through the guide catheter.There was no difficulty advancing the balloon through the vessel.The balloon catheter crossed the lesion without difficulty.The catheter was never in an acute bend and was never kinked during use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234923 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 the maxi ld 7f 16x4 balloon burst at 5atm (five atmospheres) in the iliac vein.The device was removed intact from the patient.The case was completed with the use of a new 16x40 maxi.The balloon did rupture while in the vessel and while in a stent.The intended lesion was in the iliac vein.The lesion did not have any calcification and the vessel did not have any tortuosity.The lesion was noted to have a 50% stenosis.The device was not used to treat a chronic total occlusion.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Th device was prepped per the ifu and was prepped normally.The non-cordis inflation device was filled with a 50/50 saline/contrast ratio.The same inflation device was used with other devices during the procedure.A non-cordis wire crossed the lesion.(size/lot not known).There was no resistance/friction noted while the device was inserted through the rotating hemostatic valve or while being inserted through the guide catheter.There was no difficulty advancing the balloon through the vessel.The balloon catheter crossed the lesion without difficulty.The catheter was never in an acute bend and was never kinked during use.The product was returned for analysis.One non-sterile maxi ld 7f 16x4 80cm percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis a rupture could be observed in the proximal balloon area.No other anomalies found.Functional analysis was not performed on the unit since a rupture was clearly observed at the balloon proximal area.Per microscopic analysis the balloon rupture was confirmed on the proximal area of the balloon.Per sem analysis the rupture on the balloon of the device presented evidence of scratch marks adjacent to the damaged area on the balloon.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon led to the damaged condition found on the device.It seems the material near the damage was ruptured with a sharp object from the outside of the device since the internal surface did not present any anomaly.No other anomalies were observed.A product history record (phr) review of lot 82234923 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (a rate of stenosis of 50%) may have contributed to the event as evidenced by abrasions noted on the outer surface during analysis.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the maxi ld 7f 16x4 balloon burst at 5atm in the iliac vein.The device was removed intact from the patient.The case was completed with the use of a new 16x40 maxi.The balloon did rupture while in the vessel and while in a stent.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Th device was prepped per the ifu and was prepped normally.The intended lesion was in the iliac vein.The lesion did not have any calcification and the vessel did not have any tortuosity.The lesion was noted to have a 50% stenosis.The device was no used to treat a chronic total occlusion.The non-cordis inflation device was filled with a 50/50 saline/contrast ratio.The same inflation device was used with other devices during the procedure.A non-cordis wire crossed the lesion.(size/lot not known).There was no resistance/friction noted while the device was inserted through the rotating hemostatic valve or while being inserted through the guide catheter.There was no difficulty advancing the balloon through the vessel.The balloon catheter crossed the lesion without difficulty.The catheter was never in an acute bend and was never kinked during use.The device will be returned for evaluation.

Brand Name
MAXI LD 7F 16X4 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14792936
Report Number9616099-2022-05740
Device Sequence Number12024624
Product Code KNQ
UDI-Device Identifier20705032002568
UDI-Public(01)20705032002568(17)230430(10)82234923
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4171640S
Device Catalogue Number4171640S
Device Lot Number82234923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/02/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESTO/BARD INFLATOR; STORQ WIRE
Patient SexUnknown